Chemo Round 2, Days 1 to 4: Rash Decisions

Apologies for not updating in a few days; some of you may have seen that this second round of chemotherapy is hitting me harder than the first. I was warned that it might but, of course, obstinately refused to believe it.

Even with the nurses telling me that my brand of chemo is a particularly tough one, I couldn’t imagine letting it affect me for more than a couple of hours at a time. ‘Nah‘, I thought smugly, ‘I’ll be the exception that proves the rule‘.

idjut

Womp womp.

So, let’s start with a game of ‘what’s currently happening to Ceri’s body’, shall we? I even have some photos for you.

  1. The rash: this little beauty popped up all over my body on Wednesday (day 2 round 2) and is definitely adding a certain je ne sais quoi to that ‘ethereal plague creature’ vibe I’m currently rocking. It was the first sign that I might be having an allergic reaction to one of my chemo chemicals. I was pumped full of IV Pirotin and Hydrocortisone, and then chemo continued as normal until… 

    img_0423

  2. The breathing (or lack of it): Ever been winded by something and spent a few desperate moments trying to get adequate oxygen back into your body to function enough to swear profusely? Imagine that at a low level, but all the time. That’s what I’ve been dealing with for the last couple of days. After a trip to A&E yesterday (officially losing its appeal as an exciting way to spend the day) it turns out that I have a touch of pneumonia in one lung, so I was sent home with some more antibiotics.

    img_0421

  3. The Puffiness: Something in my chemo routine is making my face puff up every morning. No, it’s not the worst thing I could be dealing with, but like c’mon, everyone knows you don’t go for the face. Uncool. So swollen are my eyes that, by the time they’ve returned to normal, my eyelids are genuinely bruised. Still, guess I’m saving on eyeshadow?

SilentImperfectGrunion-size_restricted

4. Fatigue: I’m a hardcore napper at the best of times, but this is something totally new. After my third day of chemo (Thursday afternoon) it was all I could do to get myself upstairs and into bed, where I stayed until 2pm the next day and only moved because I had to be taken to A&E because ‘you can’t breathe, Ceri‘. Rude. Just five more hours?

giphy

So, to sum up my dear reader, I’m currently a bald, blotchy, breathless, swollen lump that refuses to budge from bed unless it’s a medical emergency, and will snarl at you with what little oxygen I can muster should you disturb me.

I know, I know, how can one human being be so damn attractive? I ask myself that very question every day.

Thankfully I have a break from infusion chemotherapy until Tuesday now, so I’m going to spend some time focusing on looking after this poor body and mind of mine.

7 thoughts on “Chemo Round 2, Days 1 to 4: Rash Decisions

Add yours

  1. Get well, rest rest rest and yes the desire to sleep is overwhelming, it’s your body copying and reserving its energy, the tiredness hangs around for a while but you learn to manage it #fuckcancer

    Like

  2. Wow. That’s a hard ride you’re having there but you share it so beautifully, humourously and honestly. Your blog will demystify the fears and ‘joys’ of chemo for HL for other prospective patients….. you are totally rocking this, i hope you know that?

    Like

  3. Been there, got the t-shirt. I found out that I was allergic to vancomycin, the anti-biotic they were giving me for the infection. It even has a name, red man syndrome. I also remember having to wake up, get up and go back to hospital because of infection. Enjoy the break in the treatment.

    Like

  4. I have a friend who went through chemo and I never really knew what to say to her, as she never liked to talk about what was happening. Thanks for sharing your experiences – it’ll help so many people. It’s reassuring to know that you have support from family and your partner as this sounds very tough. We’re all here for you too, in the small way that commenter and followers can be.

    Like

  5. Hope you feel better and the break from treatment gives you a bit of respite. Hopefully sharing the trials and tribulations of your journey is therapeutic…it absolutely helps others to understand just what treatment entails and how very difficult it is. As always, my very best wishes to you. Ally

    Like

  6. You are going through similar side effects I went through when I was on Panitumumab. Horrendous. All over body rash, swollen rash covered face, hair on my upper lip,chin and hands growing like a werewolf and eyelashes growing so long they were brushing my Dennis Healey eyebrows. Plus the fatigue & depression! I feel your pain and send you love & hugs. You are not alone

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

Blog at WordPress.com.

Up ↑

%d bloggers like this: